Connecticut, 2010Hail and Damaging Winds in Connecticut, June 6, 2010
June 6, 2010 · NWS BOX · 5 events in 1 county or zone
A cold front moved through southern New England, returning as a warm front the following day. Storms fired along the warm front, producing significant wind damage and localized flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $12,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved through southern New England, returning as a warm front the following day. Storms fired along the warm front, producing significant wind damage and localized flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 6, 1:09 PM EST, 9 minutes earlier.
Area forecast discussion, Jun 6, 1:09 PM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
209 PM EDT SUN JUN 6 2010
.SYNOPSIS...
A STATIONARY FRONT WILL LIFT A BIT NORTH OF THE REGION THIS MORNING.
LOW PRESSURE WILL MOVE OUT OF THE EASTERN GREAT LAKES...PUSHING
ACROSS THE REGION THIS AFTERNOON INTO THE EARLY EVENING. THE FRONT
WILL THEN HEAD SOUTH OF NEW ENGLAND TONIGHT...BRINGING DRIER AND
MORE SEASONABLE WEATHER. A WAVE OF LOW PRESSURE MAY BRING A ROUND OF
RAIN TO THE REGION SOMETIME LATE WEDNESDAY INTO THURSDAY...FOLLOWED
BY SEASONABLE WEATHER FRIDAY AND SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
INITIAL BATCH OF SHOWERS ASSOCD WITH THE LOW LEVEL JET ARE QUICKLY
MOVING EWD AND EXITING THE REGION. NOW OUR ATTENTION WILL TURN TO
SEVERE WEATHER THREAT THIS AFTERNOON AS SFC LOW TRACKS TO THE NORTH
WITH STRONG COLD FRONT MOVING INTO THE REGION LATE TODAY.
VERY DYNAMIC SET UP WITH IMPRESSIVE MID LEVEL JET AROUND 80 KT AT 500
MB PUNCHING INTO REGION THIS AFTERNOON AND 850 MB WINDS 50 KT. 0-6KM
SHEAR UP TO 60 KT AHEAD OF THE FRONT AND THERE IS ALSO GOOD LOW LEVEL
SHEAR AND TURNING SOUTH OF THE SFC LOW TRACK. WIND FIELD AND DEEP
LAYER SHEAR GIVES POTENTIAL FOR HIGH END SEVERE WEATHER EVENT THIS
AFTERNOON. INSTABILITY WILL BE THE KEY TO REALIZING THIS POTENTIAL.
LOTS OF CLOUDS ACROSS THE REGION THIS MORNING WITH INCREASING BREAKS
IMEDIATE SOUTH COAST SW THROUGH NYC AREA AND MID ATLC. WARM FRONT
NEAR THE MASS PIKE WILL LIFT A BIT FURTHER NWD UT WARM SECTOR MAY
NOT REACH SW NH AND NW MA. EXPECT MOCLDY SKIES THIS AFTERNOON FOR
MUCH OF THE REGION BUT ALSO EXPECT SOME BREAKS OF SUN ESPECIALLY
SOUTH OF THE PIKE WHERE BEST INSTABILITY IS LIKELY IN SNE. TEMPS
INTO THE UPPER 70S AND LOWER 80S AND DEWPOINTS IN UPPER 60S TO NEAR
70 WILL RESULT IN SBCAPES 1000-2000 J/KG...MAINLY SOUTH OF THE PIKE
WITH COOLER TEMPS RESULTING IS LESS INSTABILITY FAR N ZONES. THE ONE
NEGATIVE FACTOR THIS AFTERNOON IS THAT MID LEVEL LAPSE RATES ARE NOT
THAT IMPRESSIVE SO WE WILL NEED SUFFICIENT SFC HEATING TO COMPENSATE
FOR WEAKER MID LEVEL LAPSE RATES.
MOST UNSTABLE AREA THIS AFTERNOON WILL BE ACROSS NYC TO MID ATLC
REGION WHILE BEST SHEAR TO THE NORTH OF SNE. IT IS WHERE THESE 2
AREAS COME CLOSEST TO INTERSECTING THAT THE MOST SIGNIFICANT SEVERE
WEATHER WILL OCCUR. BEST CHANCE OF SEVERE WX IN SNE SHOULD BE SOUTH
OF THE ROUTE 2 REGION AND ESPECIALLY SOUTH OF THE MASS PIKE INTO N CT
WITH DECREASING CHC NORTHWARD. LESS CHANCE ALSO ALONG IMMEDIATE S
COAST DUE TO SW FLOW OFF COOLER WATER. SPC HAS UPGRADED SNE TO MDT
RISK AND GIVEN STRENGTH OF MID LEVEL WIND FIELD AND LOW LEVEL
SHEAR...TORNADOES ARE POSSIBLE IN THIS ENVIRONMENT IF WE CAN GENERATE
ENOUGH INSTABILITY. TORNADO WATCH WILL LIKELY BE ISSUED THIS
AFTERNOON.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
WILL SEE SHWRS/TSTMS PUSH OFFSHORE AS THE FRONT CROSSES THE REGION.
COULD SEE LEFTOVER GUSTY WINDS AS WELL...WHICH SHOULD DIMINISH BY
03Z. AS WINDS SHIFT TO NW...MIGHT SEE A FEW GUSTS AS WELL. EXPECT
CLEARING TO ARRIVE MAINLY AFTER MIDNIGHT...AS DEWPTS FALL BACK
BRINGING MUCH MORE COMFORTABLE CONDITIONS. OVERNIGHT LOWS COULD FALL
BACK TO THE MID-UPPER 40S ACROSS S NH/W MA...BUT WILL HOLD IN THE
LOWER-MID 50S ACROSS SOUTHERN AREAS.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
THIS PORTION OF THE FORECAST WILL FEATURE A BROAD MID LEVEL TROUGH
CENTERED OVER EASTERN CANADA...PLACING SOUTHERN NEW ENGLAND ON THE
PERIPHERY OF THE UNSEASONABLY STRONG COLD POOL ALOFT. 500 MB
TEMPERATURES EXPECTED TO APPROACH -20C MONDAY INTO TUESDAY. WHILE
THIS SHOULD SUPPLY SOME INSTABILITY...MOISTURE SEEMS TO BE LACKING.
AT THIS TIME...CANNOT RULE OUT AN ISOLATED SHOWER OR THUNDERSTORM
EITHER MONDAY OR TUESDAY AFTERNOON. HOWEVER...DO NOT THINK COVERAGE
WILL BE ENOUGH TO WARRANT A MENTION IN THE FORECAST. ANY SHOWERS
WHICH DO FORM SHOULD BE SHORT-LIVED AND MAINLY ALONG AND NORTH OF
ROUTE 2 IN NORTHERN MA...AS WELL AS SOUTHERN NH.
06/00Z MODELS COMING INTO BETTER AGREEMENT WITH THE TIMING AND TRACK
OF A LOW PRESSURE SYSTEM WEDNESDAY NIGHT INTO THURSDAY. THERE ARE
STILL SOME MINOR DIFFERENCES THOUGH...SO FOLLOWED THE CONSENSUS TRACK
TO MINIMIZE THEM. THIS WILL LIKELY BRING A PERIOD OF RAIN TO MOST OF
OUR REGION LATE WEDNESDAY INTO EARLY THURSDAY WITH COOL TEMPERATURES
FOR JUNE. AT THIS TIME...THE BEST CHANCE FOR RAIN WILL BE WEDNESDAY
NIGHT AND WILL RUN WITH LIKELY POPS. HIGH TEMPERATURES ON THURSDAY
MAY STRUGGLE TO REACH 70 ACROSS PORTIONS OF THE REGION WITH NORTHEAST
WINDS AND LOW CLOUDS.
TEMPERATURES SHOULD RETURN TO MORE SEASONABLE LEVELS FRIDAY AND
SATURDAY. CONFIDENCE ON PRECIPITATION IS RATHER LOW...BUT AT THIS
TIME MUCH OF THIS PERIOD MAY BE DRY. DID INSERT SOME CHANCE POPS BY
SATURDAY AFTERNOON...AS THERE IS A SHORTWAVE APPROACHING.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
THIS AFTERNOON...A LINE OF THUNDERSTORMS WILL MOVE THROUGH DURING 18Z
TO 00Z. THE LINE HAS A HISTORY OF MVFR CIGS AND VSBYS...WITH BRIEF
IFR IN HEAVIER DOWNPOURS. WITH STRONG WINDS ALOFT TO TAP...THERE WILL
ALSO BE A RISK OF DAMAGING WIND GUSTS OF THROUGH THE EVENING.
LINGERING IFR IN FOG/STRATUS OVER NANTUCKET WILL BREAK TOWARD EVENING
AS THE LINE OF THUNDERSTORMS APPROACHES.
KBOS...VFR CONDITIONS MID AFTERNOON...THEN MVFR/IFR IN THUNDERTORMS
AS NOTED ABOVE. GUSTY SW WINDS LEADING THE STORMS WITH POTENTIAL
WESTERLY GUSTS TO 50 KNOTS IMMEDIATELY AHEAD OF ANY THUNDERSTORMS
AFTER 20Z.
TONIGHT...SHOWERS/TSTMS MOVE OFFSHORE AROUND 00Z-03Z. WINDS WILL
SHIFT TO WEST NORTHWEST WITH CIGS/VSBYS IMPROVING TO VFR. HIGH
CONFIDENCE.
MONDAY...VFR. LOW CONFIDENCE FOR MVFR CIGS IN ISOLATED AFTERNOON
SHOWERS...MOSTLY IN NH AND NORTHERN MASS.
OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...
MONDAY NIGHT AND TUESDAY...HIGH CONFIDENCE FOR VFR. LOW CONFIDENCE
FOR MVFR IN ISOLATED AFTERNOON/EARLY EVENING SHOWERS AND
THUNDERSTORMS.
WEDNESDAY...MODERATE CONFIDENCE CONDITIONS LOWERING TO MVFR IN
SCATTERED RAIN...ESPECIALLY DURING THE AFTERNOON AND EVENING FROM SW
TO NE. MVFR/IFR WEDNESDAY NIGHT IN AREAS OF RAIN. IFR MOST LIKELY
TOWARD THE SOUTH COAST.
THURSDAY...MODERATE CONFIDENCE MVFR. RAIN ENDING FROM W TO E. LOW
CONFIDENCE IFR ALONG EAST COAST OF MA AS WELL AS SOUTHEAST MA AND
PORTIONS OF RI IN THE MORNING.
&&
.MARINE...
TODAY...EXPECT SW WINDS TO INCREASE DURING THE DAY...WITH GUSTS OF
25-30 KTS MAINLY THIS AFTERNOON AS LOW LEVEL JET DEVELOPS. HAVE
CONTINUED THE SMALL CRAFT FOR MOST WATERS. MAY BE JUST BELOW ON
NARRAGANSETT BAY...THOUGH WAVES NEAR THE BAY ENTRANCE MAY APPROACH 5
FT LATE IN THE DAY.
CONTINUE TO SEE OVERFORECASTED SEAS ON THE WNA WAVEWATCH MODEL DUE
TO ITS HIGH BIAS ON SW WINDS. CUT THE SEAS BACK 1-2 FEET...BUT STILL
GOT AROUND 6 FT ON THE SOUTHERN OUTER WATERS LATE IN THE DAY.
MAY SEE STRONG TSTMS ACROSS THE WATERS THIS AFTERNOON.
TONIGHT...SW WINDS WILL SHIFT TO W. MAY STILL SEE GUSTS UP TO 25-30
KTS MAINLY ON THE SOUTHERN OUTER WATERS EARLY TONIGHT...THEN SHOULD
DROP BACK AS THEY SHIFT. SEAS MAY APPROACH 8 OR 9 FT ON THE SOUTHERN
OUTER WATERS EARLY...THEN WILL START TO SUBSIDE.
OUTLOOK...MONDAY THROUGH THURSDAY...
RELATIVELY LIGHT WINDS AND SEAS MONDAY INTO WEDNESDAY AS HIGH
PRESSURE BUILDS ACROSS THE WATERS. ANOTHER LOW PRESSURE APPROACHES
FROM THE SOUTHWEST LATE WEDNESDAY INTO THURSDAY. SOME POTENTIAL FOR A
BRIEF PERIOD OF GALE FORCE GUSTS LATE WEDNESDAY NIGHT INTO THURSDAY.
A SMALL CRAFT ADVISORY MAY BE REQUIRED AT A MINIMUM DURING THAT TIME.
&&
.EQUIPMENT...
THE BLUE HILL NOAA WEATHER RADIO IS ON THE AIR...BUT BEING MONITORED
DUE TO CONTINUED COMMUNICATIONS ISSUES.
BUOY 44098 EXPECTED TO BE REPAIRED SOME TIME NEXT WEEK.
BOSTON BUOY 44013 REPAIR WILL BE LONGER AS THIS BUOY ENCOUNTERED A
VESSEL COLLISION AND WILL REQUIRE A REPLACEMENT BUOY. OUTAGE TIME IS
NOT KNOWN AT THE MOMENT.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
ANZ230>234-236-251.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR ANZ235-237-250-
254>256.
&&
SYNOPSIS...BELK/EVT
NEAR TERM...KJC/EVT
SHORT TERM...EVT
LONG TERM...BELK/EVT
AVIATION...WTB/KJC/BELK
MARINE...BELK/EVT
EQUIPMENT...Hazardous weather outlook, Jun 6, 10:49 AM EST, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1149 AM EDT SUN JUN 6 2010
CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>008-071600-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
1149 AM EDT SUN JUN 6 2010
...TORNADO WATCH 272 IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ022>024-071600-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
1149 AM EDT SUN JUN 6 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE LATE
TODAY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ231>234-254>256-071600-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
1149 AM EDT SUN JUN 6 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY THIS
EVENING. THE MAIN THREAT FROM ANY STRONG STORMS WILL BE SQUALLY WINDS
AND CHAOTIC SEAS...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. A
WATERSPOUT CAN NOT BE RULED OUT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ230-235>237-250-251-071600-
BOSTON HARBOR-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
1149 AM EDT SUN JUN 6 2010
...TORNADO WATCH 272 IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 6, 8:27 AM EST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
927 AM EDT SUN JUN 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 AM LIGHTNING SUDBURY 42.37N 71.40W
06/05/2010 MIDDLESEX MA AMATEUR RADIO
GARAGE FIRE FROM STRIKE ON DOG HILL RD
0331 AM LIGHTNING MILTON 42.24N 71.08W
06/05/2010 NORFOLK MA AMATEUR RADIO
HOUSE FIRE FROM STRIKE ON AUGUSTA RD
0334 AM HAIL QUINCY 42.26N 71.01W
06/05/2010 E1.50 INCH NORFOLK MA AMATEUR RADIO
ON BEALE ST
0341 AM HAIL DORCHESTER 42.28N 71.08W
06/05/2010 E0.75 INCH SUFFOLK MA AMATEUR RADIO
HAIL COVERS GROUND
0745 AM FLOOD CRANSTON 41.77N 71.48W
06/05/2010 PROVIDENCE RI AMATEUR RADIO
CARS STUCK IN FLOOD WATERS ON SEVERAL ROADS.
0804 AM TSTM WND DMG COVENTRY 41.68N 71.65W
06/05/2010 KENT RI FIRE DEPT/RESCUE
DOWNED TREES AND UTILITY POLES IN GREENE SECTION OF
CONVENTRY.
0805 AM LIGHTNING PORTSMOUTH 41.60N 71.25W
06/05/2010 NEWPORT RI AMATEUR RADIO
PORTSMOUTH RI FIRE COMMUNICATIONS KNOCKED OUT DUE TO
LIGHTNING. HOUSE STRUCK BY LIGHTNING WITH SMALL FIRE ON
PROSPECT HILL ROAD. SEVERAL TREES AND WIRES DOWN DUE TO
LIGHTNING.
0815 AM TSTM WND DMG WESTPORT 41.67N 71.10W
06/05/2010 BRISTOL MA AMATEUR RADIO
SEVERAL TREES AND WIRES DOWN INCLUDING TREE DOWN ON
HORSENECK ROAD.
0820 AM LIGHTNING KINGSTON 42.00N 70.71W
06/05/2010 PLYMOUTH MA AMATEUR RADIO
HOUSE FIRE DUE TO LIGHTNING ON SUMMER STREET.
0831 AM FLOOD ACUSHNET 41.69N 70.91W
06/05/2010 BRISTOL MA AMATEUR RADIO
SECTION OF MAIN STREET FROM FIRE STATION TO 310 MAIN
STREET...FLOODED OUT AND IMPASSABLE.
0835 AM LIGHTNING MARION 41.70N 70.76W
06/05/2010 PLYMOUTH MA AMATEUR RADIO
TREE STRUCK BY LIGHTNING ON OLD LOGGING HILL ROAD. 2
MINOR INJURIES REPORTED WHERE 2 PEOPLE FELT TINGLING IN
THEIR BODIES FROM THE LIGHTNING.
0855 AM FLOOD PLYMOUTH 41.96N 70.68W
06/05/2010 PLYMOUTH MA AMATEUR RADIO
AREA OF ROUTE 3A IN FRONT OF PLIMOTH PLANTATION BLOCKED
DUE TO FLOODING.
0859 AM FLOOD NEW BEDFORD 41.66N 70.94W
06/05/2010 BRISTOL MA AMATEUR RADIO
PORTIONS OF ACHUSHNET AVENUE CLOSED DUE TO FLOODING.
0910 AM FLOOD NEW BEDFORD 41.66N 70.94W
06/05/2010 BRISTOL MA AMATEUR RADIO
NORTH AND SOUTH BOUND LANES OF ROUTE 18...IN THE AREA OF
I-195...CLOSED DUE TO FLOODING.
0920 AM FLOOD NEW BEDFORD 41.66N 70.94W
06/05/2010 BRISTOL MA AMATEUR RADIO
COGGESHALL STREET CLOSED DUE TO FLOODING. CARS STUCK IN
FLOOD WATERS ON ROUTE 6 NEAR ROUTE 140.
0928 AM LIGHTNING TISBURY 41.47N 70.62W
06/05/2010 DUKES MA AMATEUR RADIO
HOUSE FIRE DUE TO LIGHTNING ON EDGARTOWN/VINEYARD HAVEN
ROAD.
0936 AM LIGHTNING MASHPEE 41.65N 70.48W
06/05/2010 BARNSTABLE MA AMATEUR RADIO
HOUSE FIRE DUE TO LIGHTNING ON NINIGRET AVENUE.
0348 PM TSTM WND DMG WEST SPRINGFIELD 42.12N 72.65W
06/05/2010 HAMPDEN MA AMATEUR RADIO
TREE DOWN ON A CAR ON RT. 5 NEAR MEMORIAL BRIDGE. SEVERAL
LARGE LIMBS DOWN ON FAIRVIEW AVE. TREE DOWN ON CIRCUIT
AVE. MEASURED WIND GUST TO 48 MPH.
0349 PM HAIL SPRINGFIELD 42.12N 72.54W
06/05/2010 E0.88 INCH HAMPDEN MA AMATEUR RADIO
PENNY TO NICKEL HAIL LASTED 1 MINUTE ON I-91.
0357 PM TSTM WND DMG GRANBY 41.95N 72.78W
06/05/2010 HARTFORD CT AMATEUR RADIO
TREES DOWN IN MULTIPLE LOCATIONS.
0407 PM TSTM WND DMG SUFFIELD 41.98N 72.65W
06/05/2010 HARTFORD CT AMATEUR RADIO
SEVERAL TREES AND WIRES DOWN.
0410 PM TSTM WND DMG WINDSOR LOCKS 41.93N 72.66W
06/05/2010 HARTFORD CT AMATEUR RADIO
NUMEROUS TREES AND WIRES DOWN. TREE ONTO HOUSE ON SCHOOL
STREET. TREE ONTO HOUSE ON NORTH STREET.
0410 PM TSTM WND DMG ENFIELD 41.97N 72.57W
06/05/2010 HARTFORD CT AMATEUR RADIO
NUMEROUS TREES AND WIRES DOWN. ALSO LARGE BRANCHES DOWN
ON ROUTE 191. TREE DOWN ON A CAR. ALL REPORTS BETWEEN 410
PM AND 420 PM.
0410 PM HAIL SUFFIELD 41.98N 72.65W
06/05/2010 E0.88 INCH HARTFORD CT AMATEUR RADIO
0410 PM TSTM WND GST WINDSOR LOCKS 41.93N 72.66W
06/05/2010 M60.00 MPH HARTFORD CT ASOS
BRADLEY INTL AIRPORT ASOS
0415 PM TSTM WND DMG 4 N WINDSOR 41.98N 72.66W
06/05/2010 HARTFORD CT AMATEUR RADIO
LARGE TREE ON CAR ON RICE STREET IN BROADBROOK SECTION OF
WINDSOR.
0430 PM TSTM WND DMG VERNON 41.82N 72.48W
06/05/2010 TOLLAND CT AMATEUR RADIO
MANY TREES AND WIRES DONW ON ORCHARD STREET AND DAVIS
STREET
0435 PM TSTM WND DMG WEST BOYLSTON 42.37N 71.78W
06/05/2010 WORCESTER MA TRAINED SPOTTER
THREE 1-FOOT DIAMETER TREES DOWN. TIME APPROXIMATE.
0435 PM TSTM WND DMG VERNON 41.82N 72.48W
06/05/2010 TOLLAND CT AMATEUR RADIO
TWO TREES DOWN ON ROUTE 74.
0435 PM TSTM WND DMG TOLLAND 41.87N 72.37W
06/05/2010 TOLLAND CT AMATEUR RADIO
WIRES DOWN. RT. 83 CLOSED DUE TO TREE AND POLE DOWN.
0435 PM TSTM WND GST TOLLAND 41.87N 72.37W
06/05/2010 M58.00 MPH TOLLAND CT AMATEUR RADIO
0435 PM TSTM WND DMG VERNON 41.82N 72.48W
06/05/2010 TOLLAND CT AMATEUR RADIO
MANY TREES AND WIRES DOWN IN THE ROCKVILLE SECTION OF
VERNON.
0435 PM HAIL TOLLAND 41.87N 72.37W
06/05/2010 E0.75 INCH TOLLAND CT AMATEUR RADIO
0437 PM TSTM WND DMG ELLINGTON 41.90N 72.47W
06/05/2010 TOLLAND CT TRAINED SPOTTER
ONE LARGE TREE DOWN BLOCKING FROG HOLLOW ROAD AT
INTERSECTION WITH RT. 140. TIME APPROXIMATE.
0437 PM TSTM WND DMG ELLINGTON 41.90N 72.47W
06/05/2010 TOLLAND CT AMATEUR RADIO
TREES AND WIRES DOWN ON WEST STREET.
0447 PM TSTM WND DMG GRAFTON 42.20N 71.68W
06/05/2010 WORCESTER MA AMATEUR RADIO
10 INCH DIAMETER TREE DOWN ON GLEN STREET IN NORTH
GRAFTON.
0455 PM TSTM WND DMG MILFORD 42.15N 71.52W
06/05/2010 WORCESTER MA AMATEUR RADIO
UTILITY POLE AND WIRES DOWN ON MCGILL LANE. MULTIPLE
TREES DOWN ON EAST MAIN STREET AT HOLLISTON LINE.
0455 PM TSTM WND DMG STORRS 41.81N 72.26W
06/05/2010 TOLLAND CT LAW ENFORCEMENT
LARGE BRANCHES DOWN.
0500 PM TSTM WND DMG HOLLISTON 42.20N 71.43W
06/05/2010 MIDDLESEX MA AMATEUR RADIO
MANY TREES AND WIRES DOWN WITH SEVERAL ROADS CLOSED.
0500 PM TSTM WND DMG HOPKINTON 42.22N 71.52W
06/05/2010 MIDDLESEX MA AMATEUR RADIO
MANY TREES DOWN ON HAYWARD STREET AND TREE DOWN ON I495.
0502 PM TSTM WND DMG HOPKINTON 42.22N 71.52W
06/05/2010 MIDDLESEX MA AMATEUR RADIO
LARGE PINE AND OAK TREE DOWN ON A HOUSE ON HAYWARD
STREET.
0503 PM TSTM WND DMG ANDOVER 42.66N 71.14W
06/05/2010 ESSEX MA AMATEUR RADIO
TREES AND WIRES DOWN IN BALLARDVALE SECTION.
0505 PM TSTM WND DMG ANDOVER 42.66N 71.14W
06/05/2010 ESSEX MA AMATEUR RADIO
TREES DOWN ON A HOUSE ON CENTRAL STREET AND SHAWSHEEN
ROAD.
0505 PM TSTM WND DMG ANDOVER 42.66N 71.14W
06/05/2010 ESSEX MA AMATEUR RADIO
TWO TREES DOWN ON A HOUSE ON KATHLEEN DRIVE.
0505 PM TSTM WND DMG ANDOVER 42.66N 71.14W
06/05/2010 ESSEX MA AMATEUR RADIO
LARGE TREE DOWN ON HOUSE ON MARION AVE AND ABBOTT STREET.
0513 PM TSTM WND DMG NORTH ANDOVER 42.70N 71.12W
06/05/2010 ESSEX MA AMATEUR RADIO
TREES AND WIRES DOWN AT SEVERAL LOCATIONS.
0522 PM TSTM WND DMG GEORGETOWN 42.73N 70.98W
06/05/2010 ESSEX MA AMATEUR RADIO
TREE DOWN ON ROUTE 97.
0524 PM TSTM WND DMG BOXFORD 42.67N 70.99W
06/05/2010 ESSEX MA AMATEUR RADIO
TWO 2-FOOT DIAMETER TREES DOWN ON IPSWICH AND SALEM
STREETS
&&
KABSpecial weather statement, Jun 6, 12:15 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
115 PM EDT SUN JUN 6 2010
MAZ003-004-008>011-061745-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN
WORCESTER MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
115 PM EDT SUN JUN 6 2010
AT 110 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH
ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST OF HUNTINGTON TO
BLANDFORD...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF
NORTHAMPTON TO 16 MILES SOUTHWEST OF NORTHAMPTON...MOVING EAST AT 55
MPH.
* SOME LOCATIONS AFFECTED INCLUDE...SOUTHAMPTON...EASTHAMPTON...
WESTFIELD...NORTHAMPTON...HOLYOKE...WEST SPRINGFIELD...SOUTH
HADLEY...GRANBY...CHICOPEE...SPRINGFIELD...LUDLOW...BELCHERTOWN...
WILBRAHAM AND WARE.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND
CENTRAL RHODE ISLAND.
&&
LAT...LON 4232 7218 4207 7241 4209 7301 4234 7281
FIELD
Special weather statement, Jun 6, 12:41 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
141 PM EDT SUN JUN 6 2010
CTZ002-003-MAZ009-011-061845-
EASTERN HAMPDEN MA-HARTFORD CT-TOLLAND CT-WESTERN HAMPDEN MA-
141 PM EDT SUN JUN 6 2010
AT 133 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR THE NEW YORK...CONNECTICUT BORDER ABOUT
25 MILES WEST OF TORRINGTON...OR 36 MILES WEST OF CANTON. THE STORM
WAS RACING EAST AT 60 MPH. THE NATIONAL WEATHER SERVICE IN TAUNTON
IS MONITORING THIS STORM CLOSELY AS IT HEADS TOWARD NORTHERN
HARTFORD COUNTY IN CONNECTICUT AND SOUTHERN HAMPDEN COUNTY IN
MASSACHUSETTS.
* SOME LOCATIONS AFFECTED INCLUDE...CANTON...SIMSBURY...GRANBY...
SOUTHWICK...EAST GRANBY...WINDSOR LOCKS...SUFFIELD...AGAWAM...
ENFIELD...LONGMEADOW...ELLINGTON...SPRINGFIELD...EAST LONGMEADOW...
SOMERS...HAMPDEN...WILBRAHAM...STAFFORD SPRINGS...STAFFORD...PALMER
AND MONSON.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND
CENTRAL RHODE ISLAND.
&&
LAT...LON 4202 7302 4220 7233 4194 7222 4179 7302
4180 7302 4181 7295 4183 7294 4186 7297
4189 7296 4190 7292 4197 7290 4196 7303
FIELDLocal storm report, Jun 6, 1:12 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
212 PM EDT SUN JUN 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND DMG ROWE 42.70N 72.90W
06/06/2010 FRANKLIN MA AMATEUR RADIO
SEVERAL 4 INCH DIAMETER LIMBS DOWN AT ROWE HORSE FARM.
0142 PM TSTM WND DMG HARRISVILLE 42.95N 72.10W
06/06/2010 CHESHIRE NH AMATEUR RADIO
NELSON ROAD - TREES AND WIRES DOWN BLOCKING TRAFFIC.
0142 PM NON-TSTM WND DMG DUBLIN 42.92N 72.07W
06/06/2010 CHESHIRE NH AMATEUR RADIO
WIRES DOWN ON HARRISVILLE ROAD.
&&
KABThunderstorm Wind, Hartford
- When
- June 6, 1:18 PM EST
- Where
- Hartford County, 1.03 mi E of (Bdl)bradly Fld Wnds
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 41.930, -72.660
Wires on Center Street were downed by thunderstorm winds.
Thunderstorm Wind, Hartford
- When
- June 6, 1:42 PM EST
- Where
- Hartford County, Enfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 41.970, -72.570
Trees on Cottage Road were downed by thunderstorm winds.
Thunderstorm Wind, Hartford
- When
- June 6, 2:20 PM EST
- Where
- Hartford County, 2.06 mi E of Hartford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 41.770, -72.680
Wires on Brook and Atwood Streets were downed by thunderstorm winds.
Thunderstorm Wind, Hartford
- When
- June 6, 2:20 PM EST
- Where
- Hartford County, Avon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 41.800, -72.830
Trees on Burnham Road were downed by thunderstorm winds.
Hail, Hartford
- When
- June 6, 2:29 PM EST
- Where
- Hartford County, 2.06 mi E of Hartford
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 41.770, -72.680
Golfball sized hail fell east of Interstate 91.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in New York, June 6, 20102 deaths · 1 event
- Tornadoes and Hail in Pennsylvania, June 6, 20101 death · $555,000 · EF0 · 8 events
- Damaging Winds and Lightning Strike in Massachusetts, June 6, 20101 injured · $619,000 · 53 kt wind · 29 events
- Tornadoes in Indiana, June 6, 20102 injured · $467,000 · EF1 · 2 events
- Hail and Damaging Winds in Wyoming, June 6, 2010$352,000 · 70 kt wind · 3 events
- Flash Flood and Hail in Colorado, June 6, 2010$75,000 · 1.75 in hail · 25 events
- Damaging Winds in New Hampshire, June 6, 2010$210,000 · 92 kt wind · 3 events
- Damaging Winds in New Mexico, June 6, 2010$180,000 · 61 kt wind · 2 events
- Tornado and Damaging Winds in Pennsylvania, June 6, 2010$130,000 · EF0 · 3 events
- Hail and Damaging Winds in New York, June 6, 2010$60,000 · 74 kt wind · 10 events
- Damaging Wind in New York, June 6, 2010$75,000 · 70 kt wind · 1 event
- Tornado and Damaging Winds in Ohio, June 6, 2010$68,000 · EF0 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 246540, 246541, 246546, 246547, 246548.